Alert archive / South Dakota / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 156, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 28, 2021, 9:14 AM CDT for Big Stone County, Minnesota; Grant County, Roberts County, South Dakota. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2021, 9:14 AM CDT (14:14 UTC)
- Expired
- Aug 28, 2021, 9:45 AM CDT
- In force
- 31 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Big Stone County, MN, Grant County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 150 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 9:15 AM CDT | HAIL 2.5 | 3 Nw Milbank, SD | RELAYED THROUGH GRANT CO EM. |
| Aug 28, 9:19 AM CDT | HAIL 1.75 | Milbank, SD | |
| Aug 28, 9:35 AM CDT | HAIL 1.25 | Big Stone City, SD | |
| Aug 28, 9:44 AM CDT | TSTM WND GST 70 | 3 Sw Big Stone City, SD | MESONET STATION 292 7NE MILBANK (SDDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 7:08 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 558 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
532
WUUS53 KABR 281414
SVRABR
MNC011-SDC051-109-281445-
/O.NEW.KABR.SV.W.0156.210828T1414Z-210828T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Aberdeen SD
914 AM CDT Sat Aug 28 2021
The National Weather Service in Aberdeen has issued a
* Severe Thunderstorm Warning for...
South central Big Stone County in west central Minnesota...
Southeastern Roberts County in northeastern South Dakota...
Northeastern Grant County in northeastern South Dakota...
* Until 945 AM CDT.
* At 914 AM CDT, a severe thunderstorm was located near Corona, or
near Milbank, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Milbank around 920 AM CDT.
Big Stone City and Lagoona Beach around 930 AM CDT.
Other locations in the path of this severe thunderstorm include
Ortonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4526 9640 4526 9641 4527 9643 4527 9645
4517 9645 4518 9684 4536 9687 4539 9638
TIME...MOT...LOC 1414Z 263DEG 36KT 4529 9673
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SD3 follow-up statements
775
WWUS53 KABR 281421
SVSABR
Severe Weather Statement
National Weather Service Aberdeen SD
921 AM CDT Sat Aug 28 2021
MNC011-SDC051-109-281445-
/O.CON.KABR.SV.W.0156.000000T0000Z-210828T1445Z/
Big Stone MN-Roberts SD-Grant SD-
921 AM CDT Sat Aug 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTH CENTRAL BIG STONE...SOUTHEASTERN ROBERTS AND NORTHEASTERN
GRANT COUNTIES...
At 919 AM CDT, a severe thunderstorm was located near Milbank, moving
east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters. At 919 am CDT, golfball size hail
was reported in Milbank.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Big Stone City and Lagoona Beach around 930 AM CDT.
Other locations in the path of this severe thunderstorm include
Ortonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4526 9640 4526 9641 4527 9643 4527 9645
4517 9645 4518 9676 4536 9685 4539 9638
TIME...MOT...LOC 1419Z 263DEG 36KT 4530 9665
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SD003
WWUS53 KABR 281428
SVSABR
Severe Weather Statement
National Weather Service Aberdeen SD
928 AM CDT Sat Aug 28 2021
MNC011-SDC051-109-281445-
/O.CON.KABR.SV.W.0156.000000T0000Z-210828T1445Z/
Big Stone MN-Roberts SD-Grant SD-
928 AM CDT Sat Aug 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTH CENTRAL BIG STONE...SOUTHEASTERN ROBERTS AND NORTHEASTERN
GRANT COUNTIES...
At 927 AM CDT, a severe thunderstorm was located near Big Stone City,
moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Big Stone, southeastern Roberts and northeastern Grant
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4526 9640 4526 9641 4527 9643 4527 9645
4517 9645 4518 9665 4537 9670 4539 9638
TIME...MOT...LOC 1427Z 263DEG 36KT 4531 9653
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SD768
WWUS53 KABR 281439
SVSABR
Severe Weather Statement
National Weather Service Aberdeen SD
939 AM CDT Sat Aug 28 2021
MNC011-SDC051-109-281448-
/O.EXP.KABR.SV.W.0156.000000T0000Z-210828T1445Z/
Big Stone MN-Roberts SD-Grant SD-
939 AM CDT Sat Aug 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BIG STONE...
SOUTHEASTERN ROBERTS AND NORTHEASTERN GRANT COUNTIES WILL EXPIRE AT
945 AM CDT...
The storm which prompted the warning is moving out of the area.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until noon CDT for west
central Minnesota...and northeastern South Dakota.
Remember, a Severe Thunderstorm Warning still remains in effect for
far eastern Grant, and southern Big Stone County until 1015 am, CDT.
LAT...LON 4526 9640 4526 9641 4527 9643 4527 9645
4517 9645 4518 9665 4537 9670 4539 9638
TIME...MOT...LOC 1438Z 263DEG 36KT 4532 9639
$$
SDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 6:46 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 28, 6:46 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 646 AM CDT Sat Aug 28 2021 .UPDATE... Issued at 642 AM CDT Sat Aug 28 2021 Updated for 12Z Aviation Discussion. && .SHORT TERM...(Today through Sunday Afternoon) Issued at 148 AM CDT Sat Aug 28 2021 As of 1am this morning, seeing some thunderstorms in north central SD and tied to low level warm air advection (850mb) and the nose of the low level jet. The RAP analysis is showing this being a little farther south than initially thought, and starting to see some newer development in central/southern portions of Dewey county over the last 30 mins. Taking a look at things from the top down, an upper trough axis is located over central MT and along the ID/WY border, with a 90kt jet streak lifting northeast across eastern ND and a second jet streak of 80-85kts heading into the base of the trough. Farther west on WV imagery, can see shortwave energy moving into ID on the back side of the trough, which will be the driving feature for lingering precipitation chances heading into tonight. But back to the near term and heading towards the surface, the main focus will be along the previously mentioned low level jet and warm air advection, which is occurring due to a surface low in northeast CO and western NE. There is a severe threat for any of these elevated storms, as mid level lapse rates are steep (7.5C/km) and helping lead to MUCAPE values of 1000-1500 J/kg (even a little higher south near Pierre). In addition, effective shear values are well above 50kts, so feel that severe hail will be possible through the night as storms continue to the east-northeast across the northern tier of counties through daybreak. Even some hints of intensification farther south as they get to the I-29 area towards mid morning, so will be monitoring that potential. For the rest of the daytime period today, expect convection to continue to occur along the convergence of the inverted surface trough and 925-850 cold front. There are a variety of areas with convection in the CAMs, but it seems like the most consistent location for forcing will be from Pierre to Eureka area and east- southeastward this morning and then gradually shifting east through the day. With the previously mentioned instability/shear, severe storms are possible, but may be a little more disorganized due to the low level jet becoming less focused and veering southwesterly during the morning hours. Looking towards the afternoon, the severe potential looks to hinge on the timing of the low level (sfc- 925/850) cold front. If it's a little slower, the severe threat in our area will increase and if it's faster, it will decrease in the eastern/southeastern areas. Based on latest trends, seems like the severe threat (generally southeast of a line from Watertown to Milbank) will largely be through around 21-22Z and then shift southeast of the area. Within the warm sector, there will be ample instability/shear (MLCAPE of 3000 J/kg and 0-6km shear of 40kts), so severe storms will be likely if they develop before the front moves through. That's supported by the 00Z HREF UH tracks, where things rapidly increase as the cap is broken and the tracks are largely focused on the edge of our CWA and southeast of the CWA. If they develop in our area, would expect some initial discrete storms and likely supercells with all severe threats, but as mentioned above, barring any slow down of the front, the severe threat will be very short lived. Additional precip opportunities will occur over the north central CWA and on the northwestern edge of the convection this evening and into part of the overnight hours. This is tied to the previously mentioned shortwave moving into ID early at 04Z today and will provide mid-level support for some lingering evening and early overnight precip. After that, high pressure will build into the area and bring an end to the precip and lead to a nice day on Sunday. There may be some lingering low clouds or fog in the morning after the recent precipitation, otherwise, expect a mostly sunny day across the area (some diurnal CU). .LONG TERM...(Sunday Evening through Friday) Issued at 148 AM CDT Sat Aug 28 2021 The long term period will start under fairly zonal flow over the northern tier of the CONUS, before transitioning to slight ridging aloft over the Upper Mississippi Valley. This ridging will be tied to upper lows becoming stationary over Quebec and northern Alberta. Due to that, expect generally seasonable temperatures through the middle of next week, before likely trending down slightly towards the end of the week and as conditions become more unsettled. At this point, looks to be two opportunities for precipitation, first on Monday and then again around the middle of the work week. For Monday, broad 850-700mb warm air advection and some moisture may be able to kick off a few thunderstorms during the day, especially over central SD. Does appear to be ample instability (MLCAPE values of 1500-2000 J/kg and MUCAPE of 2000-3000 J/kg), with 35-40kts of shear, so there is definitely a severe threat if storms get going on Monday afternoon. Looking towards the mid-late week period, upper level support will likely be farther north into ND and southern Canada, kicked out from the existing upper low over northern Alberta and on the western side of the previously mentioned building weak ridge aloft, so that may limit the extent of the precip. But should see a elongated surface low/trough somewhere in the Northern/Central Plains and it could help lead to some precipitation. Moisture likely won't be a concern, as deterministic models are pointing towards increasing moisture from the remnants of tropical system Nora moving up and into the area briefly under the southwesterly flow on the western side of the ridge over the central CONUS. May quickly get suppressed to the southeast of the area, but still should help out precip chances. Finally, EC/CMC ensemble plumes point to increased precipitation amounts in this period, while the 18Z GEFS isn't overly enthused, so confidence isn't too high at this point, but NBM PoPs look pretty reasonable with the increased PoPs during that period. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 642 AM CDT Sat Aug 28 2021 Terminals KABR,KATY,KPIR,KMBG A variety of weather ongoing over the area. KPIR and KATY have seen sub-IFR ceilings at times during the overnight hours and would expect KPIR having the better opportunity for IFR or MVFR ceilings sticking around for part of the day under the northerly flow. KABR/KATY, and at times the other two sites, will see showers and thunderstorms today, gradually diminishing from west to east during the afternoon/evening. KABR will likely see the next wave of thunderstorms in a couple hours, then eventually KATY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...SRF SHORT TERM...SRF LONG TERM...SRF AVIATION...SRF
Hazardous weather outlook, Aug 28, 3:28 AM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 328 AM CDT Sat Aug 28 2021 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-291200- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 328 AM CDT Sat Aug 28 2021 /228 AM MDT Sat Aug 28 2021/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Severe thunderstorms are occurring along the U.S. Highway 12 corridor between Mobridge and Aberdeen and they will continue to move east through the first couple of hours after daybreak. The storms may make it into west central Minnesota by mid morning. The main threat with these storms will be hail between the size of a quarter and to golf balls. For the rest of the day, thunderstorms will remain possible for much of the area. The best opportunity for severe storms will be in east central South Dakota. At this time, the greatest severe threat is expected to be in southeast South Dakota and southwest Minnesota, but isolated severe hail and wind gusts are possible, mainly southeast of a line from Watertown to Milbank. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible Monday afternoon and evening, then again Wednesday afternoon through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed. SRF
In the hours before
Local storm report, Aug 28, 8:02 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
802 AM CDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM HAIL BUTLER 45.26N 97.71W
08/28/2021 M2.00 INCH DAY SD LAW ENFORCEMENT
PICTURE OF HAIL OF 2 INCHES IN DIAMETER.
MENTIONED THAT SOME WERE A LITTLE LARGER.
THERE WAS ALSO A LARGE TREE LIMB DOWN AND
WINDSHIELDS BROKEN JUST WEST OF TOWN.
&&
SRFSpecial weather statement, Aug 28, 8:24 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
824 AM CDT Sat Aug 28 2021
SDZ008-011-021-281400-
Grant SD-Day SD-Roberts SD-
824 AM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of southwestern
Roberts, southeastern Day and northwestern Grant Counties through 900
AM CDT...
At 823 AM CDT, Doppler radar was tracking a strong thunderstorm near
Antelope Lake, or 8 miles southeast of Webster, moving northeast at
35 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bitter Lake around 835 AM CDT.
Rush Lake around 840 AM CDT.
Other locations in the path of this storm include Waubay, Blue Dog
Lake, Ortley, Campbell Slough and Enemy Swim Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until noon CDT for
northeastern South Dakota.
&&
LAT...LON 4515 9747 4520 9752 4544 9724 4529 9707
TIME...MOT...LOC 1323Z 222DEG 29KT 4522 9745
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
LueckSpecial weather statement, Aug 28, 8:27 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
827 AM CDT Sat Aug 28 2021
MNZ039-SDZ008-281415-
Traverse MN-Roberts SD-
827 AM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of central Traverse and
northern Roberts Counties through 915 AM CDT...
At 826 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sisseton, moving northeast at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lake Traverse Housing Units around 835 AM CDT.
New Effington and Victor around 840 AM CDT.
Rosholt, Halls Landing and Lake Traverse around 845 AM CDT.
Other locations in the path of this storm include Whiterock Colony,
Mud Lake Landing, Silver Bridge, Wheaton and Immanuel Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Aberdeen.
A Severe Thunderstorm Watch remains in effect until noon CDT for west
central Minnesota...and northeastern South Dakota.
&&
LAT...LON 4580 9626 4554 9703 4583 9723 4594 9697
4594 9656 4602 9657 4602 9638
TIME...MOT...LOC 1326Z 240DEG 51KT 4571 9705
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
VipondLocal storm report, Aug 28, 8:31 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
831 AM CDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM TSTM WND GST 1 WNW MELLETTE 45.16N 98.51W
08/28/2021 M64 MPH SPINK SD MESONET
MESONET STATION 175 MELLETTE (SDDOT).
&&
NWS ABRLocal storm report, Aug 28, 8:34 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
834 AM CDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HAIL 7 SE WEBSTER 45.27N 97.42W
08/28/2021 E1.00 INCH DAY SD TRAINED SPOTTER
&&
TMKSpecial weather statement, Aug 28, 9:11 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
911 AM CDT Sat Aug 28 2021
MNZ039-SDZ008-281445-
Traverse MN-Roberts SD-
911 AM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of Traverse and
northeastern Roberts Counties through 945 AM CDT...
At 910 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mud Lake Landing, or near Wheaton, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Dumont around 915 AM CDT.
Immanuel Church around 920 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Aberdeen.
A Severe Thunderstorm Watch remains in effect until noon CDT for west
central Minnesota...and northeastern South Dakota.
&&
LAT...LON 4594 9627 4593 9625 4559 9625 4559 9660
4594 9674 4594 9656 4601 9658 4602 9657
4602 9627
TIME...MOT...LOC 1410Z 255DEG 46KT 4580 9657
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
VipondThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:27 AM CDT | Special Weather Statement | ABR | Big Stone | 33 min |
| Aug 28, 7:43 AM CDT | Severe Thunderstorm Warning | ABR | Big Stone | 30 min |
| Aug 28, 8:27 AM CDT | Special Weather Statement | ABR | Traverse | 48 min |
| Aug 28, 9:11 AM CDT | Special Weather Statement | ABR | Traverse | 34 min |
| Aug 28, 9:31 AM CDT | Severe Thunderstorm Warning | ABR | Big Stone | 44 min |
| Aug 28, 1:14 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Dewey, Walworth | 31 min |
| Aug 28, 1:44 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 46 min |
| Aug 28, 2:05 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Walworth | 40 min |
| Aug 28, 2:39 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Walworth | 66 min |
| Aug 28, 2:49 AM CDT | Special Weather Statement | ABR | Corson | 26 min |
| Aug 28, 3:19 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson | 26 min |
| Aug 28, 3:36 AM CDT | Special Weather Statement | ABR | Campbell | 24 min |
| Aug 28, 3:42 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 47 min |
| Aug 28, 3:57 AM CDT | Special Weather Statement | ABR | Campbell | 33 min |
| Aug 28, 4:12 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Spink | 63 min |
| Aug 28, 4:15 AM CDT | Special Weather Statement | ABR | Campbell | 30 min |
| Aug 28, 4:24 AM CDT | Special Weather Statement | ABR | Walworth | 36 min |
| Aug 28, 4:51 AM CDT | Severe Thunderstorm Warning | ABR | Dewey | 39 min |
| Aug 28, 5:10 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Clark, Codington, Day, Spink | 65 min |
| Aug 28, 5:29 AM CDT | Special Weather Statement | ABR | Dewey | 16 min |
| Aug 28, 5:56 AM CDT | Special Weather Statement | ABR | Walworth | 34 min |
| Aug 28, 6:08 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Potter, Walworth | 37 min |
| Aug 28, 6:15 AM CDT | Severe Thunderstorm Warning | ABR | Codington, Day, Grant | 60 min |
| Aug 28, 6:40 AM CDT | Special Weather Statement | ABR | Potter | 35 min |
| Aug 28, 6:55 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 35 min |
| Aug 28, 6:57 AM CDT | Special Weather Statement | ABR | Brown | 33 min |
| Aug 28, 7:01 AM CDT | Severe Thunderstorm Warning | ABR | Grant | 44 min |
| Aug 28, 7:09 AM CDT | Severe Thunderstorm Warning | ABR | Brown | 16 min |
| Aug 28, 7:24 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds | 36 min |
| Aug 28, 7:53 AM CDT | Special Weather Statement | ABR | Brown | 37 min |
| Aug 28, 8:24 AM CDT | Special Weather Statement | ABR | Day | 36 min |
| Aug 28, 8:26 AM CDT | Severe Thunderstorm Warning | ABR | Day, Grant, Roberts | 30 min |
| Aug 28, 8:42 AM CDT | Severe Thunderstorm Warning | ABR | Codington, Grant, Roberts | 33 min |
| Aug 28, 8:50 AM CDT | Tornado Warning | ABR | Grant, Roberts | 25 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2021Severe Thunderstorm Warnings in Minnesota, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.